Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 27, 2021Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at May 27, 2021, 11:38 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 11:38 PM CDT (04:38 UTC)
Expired
May 28, 2021, 12:30 AM CDT
In force
52 min
Issued by
NWS Nashville, TN

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS84 KOHX 280438
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1138 PM CDT Thu May 27 2021
 
TNZ056-093-280530-
Wayne TN-Perry TN-
1138 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND PERRY COUNTIES UNTIL
1230 AM CDT...

At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Decaturville, or 16 miles north of Savannah, moving
east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Linden, Collinwood, Clifton, Lobelville, Mousetail
Landing State Park, Flatwoods and Lutts.

LAT...LON 3545 8804 3551 8798 3561 8803 3568 8802
      3576 8773 3570 8771 3570 8774 3566 8774
      3563 8768 3556 8766 3555 8769 3548 8772
      3547 8765 3540 8761 3509 8759 3508 8798
      3529 8798 3530 8802 3537 8802 3541 8797
TIME...MOT...LOC 0438Z 248DEG 27KT 3545 8813 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 10:16 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 27, 10:16 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1016 PM CDT Thu May 27 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Line of showers/storms continues to approach our northwest late
this evening. The overall tone has been a weakening one, and that
is expected to continue as it moves further into the mid-state.
We could see some gusty wind across of northwest over the next
few hours but that should be the extent for severe threat for
tonight. The next chance of strong/severe storms after that looks
like early afternoon Friday, mainly east of I-65. This band
however will move over to the plateau through the night, but
become much more scattered in the process. Forecast trends at this
point look good. Realigned pops a bit for incoming pcpn, but kept
temps the same.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR will continue thru 05z-06z before SHRA/TSRA move toward
CKV/BNA/MQY. Uncertainty remains on the eastward extent of
activity, so CSV may not experience as many impacts overnight.
CIGs will likely become MVFR at times. Redevelopment of SHRA/TSRA
is expected after 16z at BNA/MQY/CSV, lasting thru the TAF. Any
TSRA could reduce VIS/CIG to MVFR/IFR.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Schaper
Hazardous weather outlook, May 27, 5:00 AM CDT, 18 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu May 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu May 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Dense fog will remain possible this morning, and a Dense Fog Advisory
is in effect until 9 am for the entire mid state.

Isolated thunderstorms will be possible today, mainly during the
late morning and afternoon on the Plateau. Additional showers and
thunderstorms will move in overnight in the northwest, with a couple
of storms possibly becoming strong with gusty winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

More widespread showers and thunderstorms are expected Friday
morning through the afternoon hours. A couple of storms could be
strong to severe, especially Friday morning into the late afternoon.
Any severe storms that do develop could produce damaging winds and
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Special weather statement, May 27, 9:49 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
949 PM CDT Thu May 27 2021

TNZ005-006-023-024-280330-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
949 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1030
PM CDT...

At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dover to 6 miles east of Vale. Movement
was east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Cumberland City, Houston County Airport, Indian Mound and
Palmyra.

LAT...LON 3651 8793 3650 8741 3600 8771 3602 8800
      3605 8799 3613 8792 3617 8792 3622 8795
      3626 8794 3631 8796 3639 8801
TIME...MOT...LOC 0249Z 269DEG 26KT 3643 8793 3610 8815

Schaper
Special weather statement, May 27, 11:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1138 PM CDT Thu May 27 2021

TNZ056-093-280530-
Wayne TN-Perry TN-
1138 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND PERRY COUNTIES UNTIL
1230 AM CDT...

At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Decaturville, or 16 miles north of Savannah, moving
east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Linden, Collinwood, Clifton, Lobelville, Mousetail
Landing State Park, Flatwoods and Lutts.

LAT...LON 3545 8804 3551 8798 3561 8803 3568 8802
      3576 8773 3570 8771 3570 8774 3566 8774
      3563 8768 3556 8766 3555 8769 3548 8772
      3547 8765 3540 8761 3509 8759 3508 8798
      3529 8798 3530 8802 3537 8802 3541 8797
TIME...MOT...LOC 0438Z 248DEG 27KT 3545 8813

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:49 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Stewart41 min
May 27, 11:50 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne40 min
May 28, 12:26 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne49 min
May 28, 12:25 PM CDTSpecial Weather StatementOHXDeKalb50 min
May 28, 1:00 PM CDTSpecial Weather StatementOHXFentress, Overton, Putnam45 min
May 28, 1:15 PM CDTTornado WarningOHXFentress, Overton, Putnam30 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.